Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 308, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 8:52 PM CDT for Craig County, Delaware County, Mayes County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 8:52 PM CDT (01:52 UTC)
- Expired
- May 27, 2017, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:26 PM CDT | HAIL 0.88 | 2 Ese Pryor, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:01 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5174 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted.
217
WUUS54 KTSA 280152
SVRTSA
OKC035-041-097-280245-
/O.NEW.KTSA.SV.W.0308.170528T0152Z-170528T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
852 PM CDT SAT MAY 27 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Craig County in northeastern Oklahoma...
Delaware County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
* Until 945 PM CDT
* At 851 PM CDT, a severe thunderstorm was located 3 miles north of
Adair, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Jay... Pryor...
Pryor Creek... Grove...
Salina... Langley...
Colcord... Adair...
Bernice... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Spavinaw State Park...
Cleora... Chloeta...
Those attending rocklahoma are in the path of this storm and should
prepare for IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK SHELTER NOW!
This includes Interstate 44 between mile markers 261 and 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3663 9462 3650 9462 3624 9458 3631 9543
3650 9543 3651 9542 3651 9533 3659 9533
3661 9531
TIME...MOT...LOC 0151Z 276DEG 40KT 3649 9529
HAIL...1.00IN
WIND...60MPH
$$
691 follow-up statement
216
WWUS54 KTSA 280211
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
911 PM CDT SAT MAY 27 2017
OKC035-041-097-280245-
/O.CON.KTSA.SV.W.0308.000000T0000Z-170528T0245Z/
Craig OK-Delaware OK-Mayes OK-
911 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN CRAIG...DELAWARE AND NORTHEASTERN MAYES COUNTIES...
At 910 PM CDT, a severe thunderstorm was located 3 miles south of
Pensacola, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Jay... Pryor...
Pryor Creek... Grove...
Salina... Langley...
Colcord... Adair...
Bernice... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Spavinaw State Park...
Cleora... Chloeta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3663 9462 3650 9462 3624 9458 3630 9533
3647 9527 3661 9518
TIME...MOT...LOC 0210Z 281DEG 30KT 3641 9513
HAIL...1.25IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:48 PM CDT, 4 minutes earlier.
Area forecast discussion, May 27, 8:48 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
848 PM CDT Sat May 27 2017
.DISCUSSION...
Severe threat continues across the entire area. Latest
mesoanalysis shows the synoptic front extending from far northeast
OK into western Oklahoma/TX panhandle. Another wind shift
boundary was located across northeast OK noted in mesonet and
radar data from Pryor/Tulsa/Oilton. Supercell in Okfuskee County
has recently been tornado warned and large hail/tornado potential
continues with this cell. The other strong storms are located in
south central OK and have been produced some large hail so far.
Have increased the hourly pops across the southern zones in
advance of the supercells approaching from south central Oklahoma.
Short term model guidance continue to show semi-discrete
supercells persisting for several hours. Until a more linear mode
develops, tornado threat will continue especially south of
Interstate 40.
Updates already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 81 58 87 / 60 10 0 0
FSM 71 83 60 87 / 70 10 0 0
MLC 67 80 57 86 / 70 10 0 0
BVO 62 81 53 87 / 40 10 0 10
FYV 64 77 51 82 / 70 10 0 0
BYV 66 78 54 82 / 70 10 0 0
MKO 66 79 57 86 / 70 10 0 0
MIO 64 80 54 84 / 60 10 0 10
F10 66 80 57 86 / 60 10 0 0
HHW 71 81 61 87 / 80 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-053-067>076.
AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...06
AVIATION....30
CORFIDIHazardous weather outlook, May 27, 4:57 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...
...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
then along and south of Interstate 44 tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.
Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.
Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.
weather.gov/tulsa Contains additional information.
CORFIDIIn the hours before
Special weather statement, May 27, 8:39 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT SAT MAY 27 2017
OKZ057-061-062-280230-
Craig OK-Rogers OK-Mayes OK-
839 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHERN MAYES COUNTIES UNTIL 930 PM CDT...
At 837 PM CDT, a strong thunderstorm was located 4 miles north of
Foyil, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Chelsea... Langley...
Adair... Ketchum...
Spavinaw... Foyil...
Disney... Big Cabin...
Pensacola... Hoot Owl...
Cherokee State Park... Spavinaw State Park...
Strang... Bushyhead...
Those attending the rocklahoma event are in the path of this storm
and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS.
This includes Interstate 44 between mile markers 260 and 280.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3660 9501 3629 9500 3629 9501 3642 9570
3660 9562 3660 9543 3661 9543
TIME...MOT...LOC 0137Z 280DEG 35KT 3650 9552
69Local storm report, May 27, 8:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 1 NE WELTY 35.63N 96.39W
05/27/2017 E2.00 INCH OKFUSKEE OK TRAINED SPOTTER
SPOTTER IS ON HIGHWAY 48 AT THE OKFUSKEE AND CREEK COUNTY
LINE REPORTING HEAVY HAIL UP TO 2 INCHES IN DIAMETER.
&&
JDSLocal storm report, May 27, 8:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 1 E WELTY 35.62N 96.39W
05/27/2017 E1.00 INCH OKFUSKEE OK EMERGENCY MNGR
BROKEN WINDSHIELD ON VEHICLE.
&&
JDSSpecial weather statement, May 27, 8:48 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
848 PM CDT SAT MAY 27 2017
OKZ060-061-067-280230-
Tulsa OK-Rogers OK-Wagoner OK-
848 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 930 PM
CDT...
At 847 PM CDT, a strong thunderstorm was located 3 miles northwest of
Sapulpa, moving east at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Catoosa... Verdigris...
Oneta...
This includes Interstate 44 between mile markers 218 and 243.
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3632 9566 3597 9564 3590 9603 3607 9603
3608 9604 3611 9604
TIME...MOT...LOC 0147Z 248DEG 47KT 3602 9616Local storm report, May 27, 8:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 1 N SAPULPA 36.01N 96.11W
05/27/2017 E0.75 INCH CREEK OK PUBLIC
AT 81ST AND 161ST NORTH OF SAPULPA.
&&
AEJLocal storm report, May 27, 8:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL GROVE 36.59N 94.77W
05/27/2017 E1.25 INCH DELAWARE OK PUBLIC
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 20 min |
| May 27, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 63 min |
| May 27, 7:43 PM CDT | Special Weather Statement | TSA | Creek | 47 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 55 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 50 min |
| May 27, 8:26 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 49 min |
| May 27, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 30 min |
| May 27, 8:39 PM CDT | Special Weather Statement | TSA | Mayes | 51 min |
| May 27, 8:48 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| May 27, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 35 min |
| May 27, 8:58 PM CDT | Tornado Warning | TSA | Okfuskee | 47 min |
| May 27, 9:09 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| May 27, 9:11 PM CDT | Tornado Warning | TSA | Okfuskee | 34 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 46 min |
| May 27, 9:16 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| May 27, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 39 min |
| May 27, 9:26 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 27, 9:39 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee | 4 hr |
| May 27, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 63 min |
| May 27, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| May 27, 9:46 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 27, 9:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Wagoner | 44 min |
| May 27, 10:14 PM CDT | Special Weather Statement | TSA | Adair | 46 min |
| May 27, 10:17 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| May 27, 10:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 37 min |
| May 27, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 35 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| May 27, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| May 27, 10:45 PM CDT | Areal Flood Advisory | TSA | Adair | 3 hr |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| May 27, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 51 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 65 min |
| May 27, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 41 min |
| May 27, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 35 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 37 min |
| May 28, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 40 min |
| May 28, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 38 min |
| May 28, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| May 28, 1:15 AM CDT | Special Weather Statement | TSA | Osage | 30 min |
| May 28, 1:27 AM CDT | Special Weather Statement | TSA | Creek | 33 min |
| May 28, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 41 min |
| May 28, 1:44 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 28, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 26 min |
| May 28, 2:23 AM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.